Alert archive / Pennsylvania / Winter Storm Warnings in 2022

Winter Storm Warning 2, NWS Cleveland, OH

January 26, 2022Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm warning at Jan 26, 2022, 12:53 AM EST for Erie County, Pennsylvania. It was in force for 12 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 26, 2022, 12:53 AM EST (05:53 UTC)
Expired
Jan 26, 2022, 1:00 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 26, 4:30 AM ESTSNOW 51 Nnw Girard, PA12-HOUR SNOWFALL.
Jan 26, 5:00 AM ESTSNOW 22 Nw Edinboro, PA12-HOUR SNOWFALL.
Jan 26, 6:00 AM ESTSNOW 34 Se Harborcreek, PA12-HOUR SNOWFALL.
Jan 26, 6:00 AM ESTSNOW 51 Nw Harborcreek, PA12-HOUR SNOWFALL.
Jan 26, 6:10 AM ESTHEAVY SNOW 7.12 Wsw Erie, PA12-HOUR SNOWFALL.
Jan 26, 6:50 AM ESTSNOW 4.32 Ese Erie, PA12-HOUR SNOWFALL.
Jan 26, 6:58 AM ESTSNOW 4.81 Wnw Cherry Hill, PA12-HOUR SNOWFALL.
Jan 26, 7:00 AM ESTSNOW 3.74 W Colt Station, PA12-HOUR SNOWFALL.
Jan 26, 7:00 AM ESTHEAVY SNOW 63 Ene Mckean, PA12-HOUR SNOWFALL.
Jan 26, 7:00 AM ESTHEAVY SNOW 6.4Erie Intl Airport, PA12-HOUR SNOWFALL.
Jan 26, 7:15 AM ESTSNOW 44 S Wesleyville, PA12-HOUR SNOWFALL.
Jan 26, 8:00 AM ESTSNOW 2.51 Wnw North East, PA24-HOUR SNOWFALL.
Jan 26, 8:22 AM ESTHEAVY SNOW 62 S North East, PA24-HOUR SNOWFALL.
Jan 26, 10:45 AM ESTSNOW 42 Nw Edinboro, PA12-HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS41 KCLE 260553
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
1253 AM EST Wed Jan 26 2022

PAZ001-002-261400-
/O.UPG.KCLE.WW.Y.0010.000000T0000Z-220126T1800Z/
/O.NEW.KCLE.WS.W.0002.220126T0553Z-220126T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
1253 AM EST Wed Jan 26 2022

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Heavy lake effect snow occurring. Additional snow
  accumulations of 3 to 6 inches. Locally higher amounts possible
  where bands persist.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 1 PM EST this afternoon. The heaviest snow is
  expected between 3 AM and 10 AM. 

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...One inch per hour snowfall rates are
  possible into this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally.
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon

COORD...4208 7975 4219 7977 4215 8009 4205 8026 
        4199 8053 4183 8053 4186 8031 4185 8023 4191 8006 
        4197 7980 
TIME Y22M01D26T0500Z-Y22M01D26T1800Z

$$

OHZ012-014-089-261400-
/O.CON.KCLE.WW.Y.0010.000000T0000Z-220126T1500Z/
Lake-Ashtabula Inland-Ashtabula Lakeshore-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Jefferson, Orwell, Andover, 
Roaming Shores, Ashtabula, Conneaut, and Geneva
1253 AM EST Wed Jan 26 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow occurring. Additional snow accumulations
  of 2 to 4 inches.

* WHERE...Lake, Ashtabula Lakeshore and Ashtabula Inland 
  counties.

* WHEN...Until 10 AM EST this morning. The heaviest snow is
  expected between 2 AM and 9 AM. 

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The highest snow accumulations will be 
  located across the northeast part of Lake County and the 
  northern half of Ashtabula County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
595 
WWUS41 KCLE 260753
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
253 AM EST Wed Jan 26 2022

PAZ001-002-261600-
/O.CON.KCLE.WS.W.0002.000000T0000Z-220126T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
253 AM EST Wed Jan 26 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Heavy lake effect snow occurring. Additional snow 
  accumulations of 3 to 6 inches. Locally higher amounts 
  possible where bands persist.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 1 PM EST this afternoon. The heaviest snow is
  expected through 10 AM.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...One inch per hour snowfall rates are 
  possible into this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally.
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon

COORD...4208 7975 4219 7977 4215 8009 4205 8026 
        4199 8053 4183 8053 4186 8031 4185 8023 4191 8006 
        4197 7980 
TIME Y22M01D26T0500Z-Y22M01D26T1800Z

$$

OHZ006-017-027-036-261500-
/O.NEW.KCLE.WC.Y.0001.220126T0753Z-220126T1500Z/
Wood-Hancock-Wyandot-Marion-
Including the cities of Bowling Green, Perrysburg, Findlay, 
Upper Sandusky, Carey, and Marion
253 AM EST Wed Jan 26 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Very cold wind chills occurring. Wind chills as low as 
  15 below zero.

* WHERE...Wood, Hancock, Wyandot and Marion counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

OHZ012-014-089-261500-
/O.CON.KCLE.WW.Y.0010.000000T0000Z-220126T1500Z/
Lake-Ashtabula Inland-Ashtabula Lakeshore-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Jefferson, Orwell, Andover, 
Roaming Shores, Ashtabula, Conneaut, and Geneva
253 AM EST Wed Jan 26 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow occurring. Additional snow 
  accumulations of 2 to 4 inches.

* WHERE...Lake, Ashtabula Lakeshore and Ashtabula Inland 
  counties.

* WHEN...Until 10 AM EST this morning. The heaviest snow is
  expected through 9 AM.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The highest snow accumulations will be 
  located across the northeast part of Lake County and the 
  northern half of Ashtabula County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
150 
WWUS41 KCLE 261130
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
630 AM EST Wed Jan 26 2022

PAZ001-002-261800-
/O.CON.KCLE.WS.W.0002.000000T0000Z-220126T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
630 AM EST Wed Jan 26 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Heavy lake effect snow occurring. Additional snow 
  accumulations of 1 to 3 inches.

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 1 PM EST this afternoon. The heaviest snow is
  expected through 10 AM.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally.
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon

COORD...4208 7975 4219 7977 4215 8009 4205 8026 
        4199 8053 4183 8053 4186 8031 4185 8023 4191 8006 
        4197 7980 
TIME Y22M01D26T0500Z-Y22M01D26T1800Z

$$

OHZ012-014-089-261500-
/O.CON.KCLE.WW.Y.0010.000000T0000Z-220126T1500Z/
Lake-Ashtabula Inland-Ashtabula Lakeshore-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Jefferson, Orwell, Andover, 
Roaming Shores, Ashtabula, Conneaut, and Geneva
630 AM EST Wed Jan 26 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow occurring. Additional snow 
  accumulations of up to one inch.

* WHERE...Lake, Ashtabula Lakeshore and Ashtabula Inland 
  counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

OHZ006-017-027-036-261500-
/O.CON.KCLE.WC.Y.0001.000000T0000Z-220126T1500Z/
Wood-Hancock-Wyandot-Marion-
Including the cities of Bowling Green, Perrysburg, Findlay, 
Upper Sandusky, Carey, and Marion
630 AM EST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Very cold wind chills occurring. Wind chills as low as 
  15 below zero.

* WHERE...Hancock, Wood, Marion and Wyandot counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
244 
WWUS41 KCLE 261509
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
1009 AM EST Wed Jan 26 2022

OHZ012-014-089-261615-
/O.EXP.KCLE.WW.Y.0010.000000T0000Z-220126T1500Z/
Lake-Ashtabula Inland-Ashtabula Lakeshore-
Including the cities of Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Jefferson, Orwell, Andover, 
Roaming Shores, Ashtabula, Conneaut, and Geneva
1009 AM EST Wed Jan 26 2022

...WINTER WEATHER ADVISORY HAS EXPIRED...

Snow has tapered off across Northeast Ohio this morning and will
continue to improve over the next several hours. New snowfall
accumulations of one half inch or less are now expected but with
minimal impacts. Therefore, will let the Winter Weather Advisory
expire on time at 10 AM.

$$

OHZ006-017-027-036-261615-
/O.EXP.KCLE.WC.Y.0001.000000T0000Z-220126T1500Z/
Wood-Hancock-Wyandot-Marion-
Including the cities of Bowling Green, Perrysburg, Findlay, 
Upper Sandusky, Carey, and Marion
1009 AM EST Wed Jan 26 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures across Northwest and Central Ohio have improved this
morning and wind chills are rising. Wind chills of 10 below zero
or less are no longer expected and therefore, the Wind Chill
Advisory will expire on time at 10 AM.

$$

PAZ001-002-261800-
/O.CON.KCLE.WS.W.0002.000000T0000Z-220126T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
1009 AM EST Wed Jan 26 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Heavy lake effect snow occurring. Additional snow
  accumulations of 1 to 2 inches. 

* WHERE...Northern Erie and Southern Erie counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Continued hazardous road conditions are expected
  across Erie County PA, especially the Interstate 90 corridor,
  where closures have been reported and variable visibility will
  continue in lake effect snow bands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway, and traffic
conditions.

&&

Experimental content below...do not use operationally.
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon

COORD...4208 7975 4219 7977 4215 8009 4205 8026 
        4199 8053 4183 8053 4186 8031 4185 8023 4191 8006 
        4197 7980 
TIME Y22M01D26T0500Z-Y22M01D26T1800Z

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
937 
WWUS41 KCLE 261806
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
106 PM EST Wed Jan 26 2022

PAZ001-002-261915-
/O.EXP.KCLE.WS.W.0002.000000T0000Z-220126T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
106 PM EST Wed Jan 26 2022

...WINTER STORM WARNING HAS EXPIRED...

Some lake effect snow showers will continue across portions of
Erie County PA over the next couple of hours. New snow 
accumulations will be light of one inch or so and no additional 
impacts are expected across the area. However, continued impacts 
on local interstates and roadways from earlier lake effect snow 
will cause hazardous travel into the early afternoon commute.
Therefore, will let the Winter Storm Warning expire on time and
replace with a Special Weather Statement.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Jan 25, 10:22 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 25, 10:22 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1022 PM EST Tue Jan 25 2022

.SYNOPSIS...
High pressure will linger over the Great Lakes region through
Wednesday with a weak trough lingering over the central Great
Lakes. Low pressure will move southeast across the area late
Thursday into Friday. High pressure will move over the area
again for the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 10 PM, we continue to see an increase in both coverage and
intensity of snow showers over Lake Erie but lake effect remains
fairly disorganized. The 00Z sounding out of DTX shows moisture
depth limited to about 5K feet upstream. This may prove to be a
limiting factor but bands are expected to become more organized
overnight with the passage of a trough moving across the Great
Lakes. Backed south to southwest surface winds on land will
help to increase convergence across Lake Erie and the NAM
1000-850mb omega shows low level lift increasing after midnight
and peaking between 09-14Z. Several high resolution models also
in agreement with good snowfall developing along the
Ashtabula/Erie County line. The duration of this feature and
snowfall at any given point is still hard to determine but can
not rule out 1" per hour snowfall rates in Erie County heading
into Wednesday morning. Snow will likely impact the morning
commute on Wednesday in Erie.

Previous discussion... This evening, lake effect snow
showers are expected to begin to develop and move onshore for
areas across the primary snowbelt. Although the western basin
has quite a bit of ice across it, conditions over Lake Erie
remain favorable with a northwest wind, lake induced CAPE values
of 200-300 J/kg, and EQLs exceeding 8kft at times. This setup
will allow periods of moderate to heavy snowfall this evening
into Wednesday morning, especially from 6-12Z. In addition to
the aforementioned parameters, increased mid-level divergence
and lapse rates of 7-8 C/km during this period will enhance
ongoing lake effect. The overall snowfall totals have not
changed from the last forecast, with 3-5 inches expected in the
Ohio snowbelt and 4-6 inches expected in Erie Co. PA. The
primary uncertainty with this event is how far west the snow
will impact, particularly for Cuyahoga County. Satellite imagery
depicts a large break in the ice just east of the Islands,
which will contribute to the overall lake effect, which may
bring a band of snow across the eastern portion of the county.
For now have only kept a trace of snow for the area, however the
trends once it begins to develop will need to closely be
monitored. Lake effect snow showers will diminish by Wednesday
afternoon. As a result a Winter Weather Advisory is in effect
for Lake and Ashtabula Counties until 15Z Wednesday and for Erie
County PA until 18Z Wednesday.

As high pressure becomes established over the area, temperatures
tonight will dip to near 4 degrees tonight, remaining slightly
warmer along the lakeshore and in NW PA. Wind chills will dip
into the negatives with the coldest approaching -10 in the far
southwest portion of the area. For areas outside the snowbelt
on Wednesday, clouds will gradually clear from west to east,
allowing for some peaks of sunshine. However, temperatures will
remain quite chilly in the teens. This clearing of clouds will
linger into the overnight hours which will drop temperatures to
near 0 for areas along and east of I71 due to radiational
cooling coupled with the snowpack. This forecast will need to be
closely monitored as wind chills may exceed -10F, approaching
Advisory criteria.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Winds will become light and southerly by Thursday behind the passing
of surface high pressure. Low temperatures overnight on Thursday
will not be as low compared to the night prior and will be close to
normal for this time of year. A cold front will sweep across the
area early Friday morning. Light snow is expected to develop along
and ahead of this cold front from Thursday evening through Friday
morning. Winds will shift behind the passing of the cold front and
will become northerly. Overnight Friday will be chilly. The
remaining snowpack along with calm winds will cause low temperatures
to drop into the single digits for many across the area. A deep
upper level trough will track across the region on Friday. There is
the potential for a very brief period of lake effect snow on Friday
evening across the primary and secondary snowbelts. The upper level
trough will advect cold air aloft (~-16 C at 850mb) over the lake.
Winds will have little directional shear through the lower layers
(sfc-700mb) and will remain northerly for this brief period. Due to
the direction of the wind, there is the potential to get a lake
effect band that comes off of Lake Huron and moves south into Lake
Erie.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Surface high pressure will move into the region early Saturday and
will shut off any lingering lake effect snow left over from Friday
evening. Temperatures will be chilly and will struggle through the
weekend to reach averages for this time of year. The average high
for late January for CLE is 36 F, with an average low of 22 F. Skies
will become mostly clear Saturday into Sunday which will aid in
Saturday night being the coldest this weekend. With high pressure in
control we should remain mainly dry throughout the weekend and into
early next week. It is looking like we may break above freezing on
Tuesday!

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
Moisture will increase across Lake Erie overnight leading to
snow showers for the Erie Airport. Although snow showers will be
possible at any time through midday Wednesday at ERI, snow is
expected to peak between 10-13Z with potential for moderate to
heavy snow during this window. Other terminals such as CLE and
YNG could see occasional snow showers between 04Z and 15Z which
will primarily be flurries but could briefly drop visibilities
to MVFR. Otherwise clouds will expand and be broken to overcast
at most terminals overnight with the exception being FDY who may
remain partly cloudy. Ceilings will bounce between VFR and MVFR
until finally scattering out Wednesday afternoon.

Winds will be generally be 8 knots or less overnight out of the
southwester for inland terminals and west or variable across
the northern terminals.

Outlook...Non-VFR possible with lake effect snow showers and
clouds on Wednesday. Non-VFR likely to return again with with
snow and lower ceilings Thursday night through Friday.

&&

.MARINE...
Westerly winds between 10-15 knots will remain over the lake until
Wednesday. Winds become out of the southwest and will be lighter
through Wednesday evening as an Arctic high pressure system moves
into the region. Winds begin to pick up early Thursday morning
ranging between 15 and 25 knots. These strong southwesterly winds
over the lake will stay in place through Thursday and can lead to
any ice cover on Lake Erie shifting. Ahead of a cold front late
Thursday, winds will calm and become westerly. After the front
passes, winds become northwesterly and will range between 10-20
knots. Northwest winds will continue into Saturday evening before
another Arctic high moves in across the region.

Current ice concentration west of Cleveland is between 7-8 tenths,
with higher concentrations (9-10 tenths) west of The Islands. With
Arctic high pressure in control for much of this week, cooler
temperatures will lead to an expansion in ice cover. Much of Lake
Erie will be ice covered by this weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 10 AM EST Wednesday for OHZ012-
     014-089.
PA...Winter Weather Advisory until 1 PM EST Wednesday for PAZ001-
     002.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...KEC
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...KEC
MARINE...Iverson
Hazardous weather outlook, Jan 25, 3:51 PM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
351 PM EST Tue Jan 25 2022

OHZ003-006>011-013-017>023-027>033-036>038-047-PAZ003-262100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
351 PM EST Tue Jan 25 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Sub-zero wind chill values are likely tonight into Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Sub-zero wind chill values are likely Wednesday night into Thursday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-262100-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
351 PM EST Tue Jan 25 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-014-089-262100-
Lake-Ashtabula Inland-Ashtabula Lakeshore-
351 PM EST Tue Jan 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Sub-zero wind chill values are likely tonight into Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Sub-zero wind chill values are likely Wednesday night into Thursday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-002-262100-
Northern Erie-Southern Erie-
351 PM EST Tue Jan 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Sub-zero wind chill values are likely tonight into Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Sub-zero wind chill values are likely Wednesday night into Thursday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 25, 9:47 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EST TUE JAN 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             2 E EDINBORO            41.87N  80.08W
01/25/2022  M3.3 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2200835

JASZKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:25 PM ESTWind Chill AdvisoryCLECrawford, Erie21 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.